Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2019, 8:29 PM EDT for Logan County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 16, 2019, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OH
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:34 PM EDT | FLASH FLOOD | 4 Sse Belle Center, OH | ROUTE 274 NEAR 68 WEST OF RUSHYLVANIA HAS WATER RUSHING OVER IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
989 WGUS51 KILN 170029 FFWILN OHC091-170230- /O.NEW.KILN.FF.W.0018.190617T0029Z-190617T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 829 PM EDT Sun Jun 16 2019 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northeastern Logan County in west central Ohio... * Until 1030 PM EDT. * At 829 PM EDT, emergency management reported flash flooding occurring near Rushsylvania. Up to 2.5 inches of rain have already fallen. Radar indicated that the heavy rainfall has ended across the area. However, runoff from the earlier excessive rain will cause flash flooding to continue to occur. * Some locations that will experience flooding include... Northwood, Rushsylvania and Huntsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4049 8359 4041 8360 4043 8381 4049 8378 $$
1 follow-up statement
529 WGUS71 KILN 170221 FFSILN Flash Flood Statement National Weather Service Wilmington OH 1021 PM EDT Sun Jun 16 2019 OHC091-170230- /O.EXP.KILN.FF.W.0018.000000T0000Z-190617T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan OH- 1021 PM EDT Sun Jun 16 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOGAN COUNTY WILL EXPIRE AT 1030 PM EDT... Flood waters are receding and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 4049 8359 4041 8360 4043 8381 4049 8378 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 16, 7:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 740 PM EDT Sun Jun 16 2019 .SYNOPSIS... A series of upper level disturbances will push east across the region through the week. These will combine with a lingering surface boundary over the Ohio Valley to result in occasional showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Thunderstorms have redeveloped in southern Indiana/northern Kentucky as peak heating of the day is combining with dewpoints around 70. Storms are expected to lift northward over the region as the evening progresses. Southern counties will have the best chance at seeing severe weather as they are in the vicinity of stronger mid-level winds. Storm coverage will expand as it heads north overnight. Have likely PoPs in the south and high chance in the north. Lows will be in the mid to upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Broad southwest low level flow will persist across the region on Monday ahead of a H5 s/w. This combined with the lingering frontal boundary will lead to convective development through the day. Highs on Monday will range from the mid 70s north to around 80 degrees across the far south. The shortwave will swing across the region Monday night, convection will linger though the night as the region remains in the moist and unstable airmass. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An active weather pattern is expected to continue in the long term period. Several rounds of thunderstorm activity is expected from Tuesday through Thursday. While widespread severe weather is not expected at this time, there is at least an isolated damaging wind threat through this time. In addition with the several rounds of thunderstorm activity, there will be continued flooding concerns as well. There will be a brief break in the precipitation for Friday before additional thunderstorm chances on Saturday. While temperatures most of the week will be in the middle 70s to low 80s, temperatures are expected to rise into the 80s area wide on Saturday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Area of convection in srn Indiana is forecast to lift north and east into the tafs through 06Z. Brought some tempo thunder with MVFR conditions into CVG and LUK between 01-02Z to cover this threat. As the area lifts farther north and east was not as confident, so only carried VCTS. H5 s/w will be pushing east overnight. Convection will start to weaken on the backside of the s/w in the 06-09z time frame. Winds will also lower, allowing some MVFR fog to develop just before sunrise and affect the tafs. The fog will rise after 12Z Monday into a MVFR ceiling for the northern tafs. More convection is expected to develop Monday afternoon as a humid unstable airmass while remain across the region. OUTLOOK...Thunderstorms will be possible through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flash Flood Watch until 6 AM EDT Monday for OHZ077>079. KY...Flash Flood Watch until 6 AM EDT Monday for KYZ091>093. IN...Flash Flood Watch until 6 AM EDT Monday for INZ073>075-080. && SYNOPSIS...JGL/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Novak AVIATION...Sites
Hazardous weather outlook, Jun 16, 4:22 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 422 PM EDT Sun Jun 16 2019 INZ050-058-059-066-KYZ089-090-094>100-OHZ026-034-035-042>046-051>056- 060>065-070>074-080>082-088-172030- Wayne-Fayette IN-Union IN-Franklin IN-Carroll-Gallatin-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Adams-Pike- Scioto- 422 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. In addition, an isolated strong to severe thunderstorm will be possible each day through Thursday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ091>093-OHZ077>079-172030- Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-Hamilton- Clermont-Brown- 422 PM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. In addition, an isolated strong to severe thunderstorm will be possible each day through Thursday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jun 16, 6:46 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
646 PM EDT Sun Jun 16 2019
KYZ099-100-OHZ079-081-162315-
Mason KY-Lewis KY-Adams OH-Brown OH-
646 PM EDT Sun Jun 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MASON...LEWIS...
SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES UNTIL 715 PM EDT...
At 646 PM EDT, radar indicated strong thunderstorms along a line
extending from Ripley to Washington to Pecks Ridge, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Maysville, Washington, West Union, Manchester, Ripley, Aberdeen,
Vanceburg, Lewisburg, Tollesboro, Rome, Blue Creek, Dover, Concord,
Trinity, Murphysville, Bradysville, Mays Lick, Kinniconick,
Rectorville and Epworth.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3833 8336 3834 8336 3840 8341 3838 8345
3840 8348 3843 8358 3848 8359 3851 8361
3851 8363 3852 8363 3851 8369 3846 8386
3851 8394 3867 8396 3877 8391 3878 8394
3882 8332 3832 8334
TIME...MOT...LOC 2246Z 264DEG 32KT 3876 8384 3860 8383 3838 8382
FranksLocal storm report, Jun 16, 7:05 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 WNW BEECHWOOD 38.42N 84.79W
06/16/2019 OWEN KY BROADCAST MEDIA
TREES DOWN IN BOTTOM THIRD OF OWEN COUNTY. TIME ESTIMATED
BY RADAR.
&&Special weather statement, Jun 16, 7:15 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
715 PM EDT Sun Jun 16 2019
OHZ081-082-088-170000-
Pike OH-Scioto OH-Adams OH-
715 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS...
SOUTHEASTERN PIKE AND SCIOTO COUNTIES UNTIL 800 PM EDT...
At 715 PM EDT, radar indicated a strong thunderstorm 12 miles
northeast of Rome, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Beaver, Otway, Wakefield, Minford,
Sciotoville, Mcdermott, Bear Creek, Lombardsville, Stockdale, West
Portsmouth, Wamsley and State Route 335 at State Route 776.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3877 8266 3875 8267 3875 8270 3873 8270
3872 8287 3875 8287 3876 8290 3873 8298
3873 8302 3871 8304 3869 8328 3887 8335
3905 8281 3903 8280 3895 8281 3894 8275
3886 8276 3885 8266 3884 8265
TIME...MOT...LOC 2315Z 251DEG 23KT 3881 8323
FranksSpecial weather statement, Jun 16, 7:53 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
753 PM EDT Sun Jun 16 2019
OHZ082-170015-
Pike OH-
753 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE COUNTY UNTIL 815 PM
EDT...
At 753 PM EDT, radar indicated a strong thunderstorm near Piketon,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Waverly, Piketon, Beaver, Givens, Stockdale, Pike County Airport,
Linn, Omega and Germany.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3895 8281 3896 8297 3918 8304 3918 8289
3917 8279
TIME...MOT...LOC 2353Z 258DEG 32KT 3903 8289
FranksLocal storm report, Jun 16, 7:55 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 6 W VANCEBURG 38.59N 83.43W
06/16/2019 M58.00 MPH LEWIS KY MESONET
0749 PM TSTM WND GST PORTSMOUTH 38.74N 82.99W
06/16/2019 M67.00 MPH SCIOTO OH EMERGENCY MNGR
&&Local storm report, Jun 16, 8:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 3 SSE BELLE CENTER 40.47N 83.71W
06/16/2019 LOGAN OH EMERGENCY MNGR
CREEK WATER FLOWING ANKLE DEEP OVER ROAD.
&&
CHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:05 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 16, 9:17 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Jun 16, 11:33 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
| Jun 17, 12:12 AM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 17, 12:27 AM EDT | Special Weather Statement | ILN | Champaign | 33 min |
| Jun 17, 12:28 AM EDT | Tornado Warning | ILN | Champaign | 17 min |
| Jun 17, 12:37 AM EDT | Areal Flood Advisory | ILN | Champaign, Logan | 3 hr |
| Jun 17, 12:49 AM EDT | Special Weather Statement | ILN | Logan, Union | 41 min |
| Jun 17, 1:17 AM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 3 hr |
| Jun 17, 1:30 AM EDT | Flash Flood Warning | ILN | Champaign, Logan | 3 hr |
| Jun 17, 6:14 PM EDT | Special Weather Statement | ILN | Butler | 31 min |
| Jun 17, 7:08 PM EDT | Special Weather Statement | ILN | Warren | 37 min |
| Jun 17, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 33 min |
| Jun 17, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.